Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 494, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 20, 2000, 9:09 PM CDT for Madison County, Marshall County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 9:09 PM CDT (02:09 UTC)
- Expired
- Sep 20, 2000, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Madison County, AL, Marshall County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 210210 SVRBHM ALC089-095-210300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 PM CDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA MARSHALL COUNTY IN NORTHEAST ALABAMA * UNTIL 1000 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 55 MPH WERE LOCATED FROM OWENS CROSSROADS TO ARAB...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GUNTERSVILLE AND ALBERTVILLE. DAMAGING WINDS MA5Y OCCUR AHEAD OF THE HEAVY RAIN AND HAIL. MOVE TO A SAFE PLACE NOW. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:00 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 20, 9:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 900 PM CDT WED SEP 20 2000 COLD FRONT CURRENTLY LOCATED NEAR BWG-MKL-PBF LINE...AND CONTINUING TO PUSH ESEWD TOWARD NW AL. PRETTY GOOD SFC ISALLOBARIC MAXIMUM ADVANCING EWD THRU SE MO/NE AR IMMMEDIATELY BEHIND FRONT...SO FEEL CONFIDENT THIS BOUNDARY WILL REACH A CHA-CBM LINE BY DAYBREAK. WATER VAPOR IMAGERY DEPICTING A BROAD SWATH OF TROPICAL MOISTURE MOVING N/NEWD ACRS NRN AL IN ADVANCE OF THE FRONT...WITH NUMEROUS RA/TSRA CLUSTERS STREAMING EWD ACRS NRN MS/AL ALONG A DISTINCT H8 THETA-E RIDGE. COMBINATION OF DEEP MOISTURE AND APPROACHING FRONT... ALONG WITH MODEST LIFT PROVIDED BY TAIL END OF MIDWEST SHORTWAVE SHOULD RESULT IN CONTINUED TSTM ACTIVITY ACROSS MOST OF THE COUNTIES N OF TCL-BHM-ANB LINE THRU THE NEXT FEW HOURS. WILL UP POPS TO CATEGORICAL OVER MOST OF NRN QUARTER OF THE FA...WITH GOOD CHC/LKLY SWD THRU THE BHM ZONES. DON'T SEE A WHOLE LOT OF POTENTIAL FOR PCPN FURTHER S...SO WILL KEEP ONLY SMALL POPS IN THE MGM/AUB/TOI ZONES FOR THE REST OF THE NIGHT. TEMPS/WINDS LOOK OK ATTM...BUT WILL CHECK THE 02Z OBS PRIOR TO RELEASE. UPDATES OUT SHORTLY. 66 .BHM...NONE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cullman | 29 min |
| Sep 21, 3:12 PM CDT | Flash Flood Warning | BMX | Randolph | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.